MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation by mfr: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.There were numerous bends and kinks to the hypotube.There was a separation in the hypotube at 53cm from the strain relief.The separated ends of the hypotube were oval shaped indicating that the device was kinked prior to separation.There was blood in the guidewire lumen.Blood and contrast were present in the balloon folds.The balloon was tightly folded.From the separation, the distal end of the device was connected to a toughly and prepped with an inflation device filled with water to inflate the device.The balloon was able to be inflated to rated burst pressure, as well as deflate with no issues.
 
Event or Problem Description
Reportable based on device analysis completed on 08-oct-2021.It was reported that balloon inflation failure occurred.The target lesion was located in the left anterior descending artery.A 4.0mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, the device was unable to inflate.The procedure was completed with a different device.No patient complications were reported.The patient status was stable.However, returned device analysis revealed shaft separation.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12661649
Report Number2134265-2021-13068
Device Sequence Number1207714
Product Code LOX
UDI-Device Identifier08714729392712
UDI-Public08714729392712
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2023
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0025468266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight65